Request for Question Clarification by
25 Oct 2004 01:28 PDT
It would be impossible for a Google Researcher to know if your
mother *should* be taking all these drugs. At a glance, they do seem
excessive. Is your mother being prescribed all of these medications by
ONE doctor? What happens all to often with our senior citizens is they
are being over prescribed drugs that could potentially be
incompatible, by several kinds of doctors. Often, the family doctor
prescribes a diuretic (water pill) and sends the patient to a
caridologist. The cardiologist is unaware of the first diuretic, and
prescribes another, while the rheumatologist prescribes yet another
When side effects appear, the poor patient is then prescribed yet
another drug, and you get prescriptions spiralling out of control. I
have seen this all too often.
*Unofficially*, I question why your mother would need 3 diuretics. I
would also question the necessity of Crestor at her age. Crestor is a
potent drug, with plenty of side effects.
I also can't recommend that she stop amy medications at this time.
Why not make an appointment with her doctor (hopefully a good one, one
who you can trust) and "bag" all her pill bottles, including the
supplements. In this manner ONE doctor can see ALL the medications she
is taking. She may very well be allergic to one, or one or more
medications can be interacting with another.
Her bruising mey be due to too low of a platelet count, due to the
Plavix. Plavix also can cause an itchy rash and ankle swelling. (See
what I mean about one drug causing side effects, then another,
additional drug is prescribed to "cure" the side effects of the first
drug?) Digoxin (Digitek) can cause a low platelet count, and rash too!
I am surprised she is not on coumadin and not Plavix. If her
cholesterol levels are fine, why is she taking Crestor?
In the meantime however, go to the drugstore and get her some
Aveeno Oatmeal Bath powder, in the baby section. The box has 5
packets. WHile there, buy some Aveeno Oatmeal skin lotion or Eucerin
lotion. These products are not cheap, but they are not costly either,
just a bit more than conventional products. These should help sooth
her skin. Wash her laundry in mild soap, such as Ivory Snow, untill
you get her skin rash under control. When people have a rash, many
things bother them, that did not previously.
Please take your mother to a reputable doctor, along with ALL her
pills and supplements for an evaluation!
I wish you both the best! How kind of you to worry about her so!